Geometriae Dedicata

, Volume 159, Issue 1, pp 109–124 | Cite as

Curves in the Minkowski plane and their contact with pseudo-circles

Original Paper


We study the caustic, evolute, Minkowski symmetry set and parallels of a smooth and regular curve in the Minkowski plane.


Caustic Evolute Minkowski plane Parallels Singularities Ovals 

Mathematics Subject Classification (2000)

53A35 58K05 53D12 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Arnol’d V.I.: Wave front evolution and equivariant Morse Lemma. Comm. Pure Appl. Math. 29, 557–582 (1976)MathSciNetMATHCrossRefGoogle Scholar
  2. 2.
    Arnol’d, V.I., Gusein-Zade, S.M., Varchenko, A.N.: Singularities of Differentiable Maps, vol. I. Birkhäuser (1986)Google Scholar
  3. 3.
    Bruce J.W.: Wavefronts and parallels in Euclidean space. Math. Proc. Camb. Phil. Soc. 93, 323–333 (1983)MathSciNetMATHCrossRefGoogle Scholar
  4. 4.
    Bruce J.W.: A note on first order differential equations of degree greater than one and wavefront evolution. Bull. Lond. Math. Soc. 16, 139–144 (1984)MathSciNetMATHCrossRefGoogle Scholar
  5. 5.
    Bruce J.W., Giblin P.J.: Curves and Singularities. Cambridge University Press, Cambridge (1984)MATHGoogle Scholar
  6. 6.
    Dara L.: Singularités génériques des équations differentielles multiformes. Bol. Soc. Brasil Math. 6, 95–128 (1975)MathSciNetMATHCrossRefGoogle Scholar
  7. 7.
    Davydov, A.A.: Qualitative Control Theory. Translations of Mathematical Monographs 142. AMS, Providence RI (1994)Google Scholar
  8. 8.
    Giblin P.J., Brassett S.A.: Local symmetry of plane curves. Amer. Math. Mon. 92, 689–707 (1985)MathSciNetMATHCrossRefGoogle Scholar
  9. 9.
    Khesin B., Tabachnikov S.: Pseudo-Riemannian geodesics and billiards. Adv. Math. 221, 1364–1396 (2009)MathSciNetMATHCrossRefGoogle Scholar
  10. 10.
    O’Neill B.: Semi-Riemannian Geometry. With applications to relativity. Pure and Applied Mathematics. Academic Press, London (1983)Google Scholar
  11. 11.
    Öztekin H.B., Ergüt M.: Eigenvalue equations for Nonnull curve in Minkowski plane. Int. J. Open Probl. Compt. Math. 3, 467–480 (2010)Google Scholar
  12. 12.
    Siddiqi, K., Pizer, S.M. (eds.): Medial Representations Mathematics, Algorithms and Applications. Computational Imaging and Vision, vol. 37 (2008)Google Scholar
  13. 13.
    Tabachnikov S.: Parametrized plane curves, Minkowski caustics, Minkowski vertices and conservative line fields. Enseign. Math. 43, 3–26 (1997)MathSciNetMATHGoogle Scholar
  14. 14.
    Tari F.: Caustics of surfaces in the Minkowski 3-space. Q. J. Math. 00, 1–21 (2010). doi: 10.1093/qmath.laq030 Google Scholar

Copyright information

© Springer Science+Business Media B.V. 2011

Authors and Affiliations

  1. 1.Department of Mathematical Sciences, Science LaboratoriesDurham UniversityDurhamUK
  2. 2.Instituto de Ciências Matemáticas e de Computação—USPAvenida Trabalhador São-CarlenseSão CarlosBrazil

Personalised recommendations